Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Please take some time to click through these links to find out more about our community.

    What is a Trigger and When to Trigger a Post
    How and Why to Report a Post
    Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.


    antidepressant drugs
    avatar
    DennistheMenacew posted:
    I have been depressed on and off for seven years ever since my wife asked me for a divorce. It was so difficult to leave a family of seven children. I started counseling and was put on Effexor and Klonopin for anxiety. I fear going off these drugs as I suffer too from panic and phobias. My health was told effects my visitation. Anyway just wanted to bring up what would happen if I went off the drugs since I been on them so long. I fear I will have a letdown .
    Reply
     
    avatar
    Mom5974 responded:
    I've struggled with depression all my life, and I advocate for the proper and appropriate use of antidepressants. I think you should talk to your Doc before taking yourself off meds. I'm not familar with Klonopin, but I just recently got off Effexor because of some serious side effects. It was tough, and I had to be weaned off and find something that could replace it.
     
    avatar
    itmatsb responded:
    I don't understand why you are even talking about going off your medications. Haven't they helped you? If not, you should tell your doctor to make adjustments to them or try another medication. After being depressed off and on for 7 years, you now have a history of long term depression, which means that you are more likely to have depression if you go off of your meds. How long have you been taking them?

    Why would you risk your visitation with your children? I also don't understand what you mean that your health affects your visitation.

    I am currently on the same 2 meds, except I am taking the upgraded version of Effexor, called Pristiq. I know that I need to stay on them for the rest of my life. Many millions of people are taking anti-depressants in this country. The U.S.

    What are the negatives with you taking medication? I think that your fears are well founded. Stay on them, unless your doctor thinks that you are all better. But then you will likely have a very difficult withdrawal time period which can last for months. You take care and appreciate that you have children in your life. Even if they don't live with you, they still need and love you. You are very fortunate.


    Helpful Tips

    safe AD to take with tramadol.
    my doctor just put me on tramadol and i take cymbalta. More
    Was this Helpful?
    0 of 0 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.